Jump to content

Surferbob: TMS and SSRI


Surferbob

Recommended Posts

Has anybody used TMS to come off SSRI? I did and did not get any withdrawal symptoms while being treated with TMS. I'm in the taper phase of TMS and my last dose of Lexapro was on 5/27. I was using Lexapro for many years and decided it was time to let go. Since coming off TMS my symptoms have elevated some. Not feeling myself and moody. Does anyone else have experience with this. Thanks

Edited by mammaP
added name to title
Link to post
  • Moderator Emeritus

Hi Surferbob, welcome to SA. Opinions and experiences with TMS are mixed, we have a topic on it here wich I will post a link to. 

http://survivingantidepressants.org/index.php?/topic/3957-tms-transcranial-magnetic-stimulation/

 

What you are describing is quite typical for some people. Tapering goes well ( even without TMS ) and then, some weeks, or months after the final dose, the brain and nervous system goes into withdrawal. The only thing that can alleviate withdrawal is the drug that has been taken away. Reinstating a very small dose can bring relief, but a dose that is high, such as the original dose, can cause an adverse reaction because the body has become sensitive to it. Once stable that tiny dose can be tapered slowly. No one EVER wants to reinstate but many, many members find that it makes things so much better. The alternative is to wait for the brain and nervous system to heal. That takes time. Some people get better within months, others can be years and there is no way of knowing who will get the protracted, or long term withdrawal. Healing does happen, there are so many success stories from people who were desperate and went on to recover. 

 

We ask all our members to fill in their signature with brief coverage of their drug and tapering history , you can find how to do that here...  

http://survivingantidepressants.org/index.php?/topic/12364-please-put-your-withdrawal-history-in-your-signature/

 

What is withdrawal syndrome?

http://survivingantidepressants.org/index.php?/topic/603-what-is-withdrawal-syndrome/

 

About reinstating to stabilise

http://survivingantidepressants.org/index.php?/topic/7562-about-reinstating-and-stabilizing-to-reduce-withdrawal-symptoms/

 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to post
  • 6 months later...

SB how is he TMS going?

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to post
  • 1 year later...

Hi @Surferbob how are you doing now? Did TMS ultimately help you?

- 2003 to 2015: celexa, 20 mg, ~12 years

- 2015: easy switch off celexa and onto cymbalta, 30mg

     (over a decade of fantastic years in here, with one anxiety/depressive episode brought on by a breakup, which I got through with therapy, tools, etc)

- 2017: Nov/December: tapered off cymbalta, 20mg --> 0, over 1.5 mo. in conjunction with my (former) psychiatrist. Zero date: 12/15/17

     (I was just sort of curious to try being off meds after so many (great) years. I wondered the degree to which meds may have been affecting my sex drive/orgasm/access to deeper emotions. After going off was ok for about 3 mo... then: horrible anxiety, panic attacks (first time in 14 years and way stronger than I ever had before), agitation, suicidal depression, crushing physical sensation, anhedonia, dp/dr, emotional numbness. Horrible.)

- 2018, July 21: Tried going back on celexa, 5mg

    (HORRIBLE adverse reaction, discontinued after 10 days, stopped 7/31/18, thought I would need to be hospitalized)

- 2018, Aug 3: Tried remeron, got up to 15mg for 14 days, then tapered back down to 3.5 mg/d (super sedating, couldn't think and could feel even less)

- 2018, Sept 7 - Oct: Restarted Cymbalta, ~4mg (sept 9, stopped the 3.5 mg of remeron). Went up to 13 mg Cymbalta, then right back down to 4.5mg.

    (Now see it as withdrawal and am wanting to get off and heal.)

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy